Alert archive / New York / Gale Warnings in 2020
Gale Warning 3, NWS New York, NY
NWS New York, NY issued this gale warning at Jan 11, 2020, 3:23 AM EST. It took effect at Jan 11, 2020, 6:00 PM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2020, 3:23 AM EST (08:23 UTC)
- In effect from
- Jan 11, 2020, 6:00 PM EST
- Expired
- Jan 12, 2020, 1:16 PM EST
- In force
- 19 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
279 WHUS71 KOKX 110823 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 323 AM EST Sat Jan 11 2020 ANZ353-355-112100- /O.CON.KOKX.SC.Y.0007.000000T0000Z-200111T2300Z/ /O.UPG.KOKX.GL.A.0003.200111T2300Z-200112T1800Z/ /O.NEW.KOKX.GL.W.0003.200111T2300Z-200112T1800Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 323 AM EST Sat Jan 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST SUNDAY... * WHAT...For the Gale Warning, southwest winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet expected. For the Small Craft Advisory, south winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm and Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...For the Gale Warning, from 6 PM this evening to 1 PM EST Sunday. For the Small Craft Advisory, until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-112100- /O.CON.KOKX.SC.Y.0007.000000T0000Z-200111T2300Z/ /O.UPG.KOKX.GL.A.0003.200111T2300Z-200112T1800Z/ /O.NEW.KOKX.GL.W.0003.200111T2300Z-200112T2000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 323 AM EST Sat Jan 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 PM EST SUNDAY... * WHAT...For the Gale Warning, southwest winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 14 feet expected. For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...For the Gale Warning, from 6 PM this evening to 3 PM EST Sunday. For the Small Craft Advisory, until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-335-338-340-345-112100- /O.EXT.KOKX.SC.Y.0007.200111T1500Z-200112T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 323 AM EST Sat Jan 11 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From 10 AM this morning to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
5 follow-up statements
894 WHUS71 KOKX 111826 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 126 PM EST Sat Jan 11 2020 ANZ330-335-338-340-345-120230- /O.EXT.KOKX.SC.Y.0007.000000T0000Z-200111T2300Z/ /O.EXA.KOKX.GL.W.0003.200111T2300Z-200112T1800Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 126 PM EST Sat Jan 11 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST SUNDAY... * WHAT...For the Gale Warning, southwest winds 20 to 30 kt with gusts up to 40 kt expected. For the Small Craft Advisory, southwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...For the Gale Warning, from 6 PM this evening to 1 PM EST Sunday. For the Small Craft Advisory, until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-120230- /O.CON.KOKX.SC.Y.0007.000000T0000Z-200111T2300Z/ /O.EXT.KOKX.GL.W.0003.200111T2300Z-200112T1800Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 126 PM EST Sat Jan 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST SUNDAY... * WHAT...For the Gale Warning, southwest winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 feet expected. For the Small Craft Advisory, southwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...For the Gale Warning, from 6 PM this evening to 1 PM EST Sunday. For the Small Craft Advisory, until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ353-355-120230- /O.CON.KOKX.SC.Y.0007.000000T0000Z-200111T2300Z/ /O.CON.KOKX.GL.W.0003.200111T2300Z-200112T1800Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 126 PM EST Sat Jan 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST SUNDAY... * WHAT...For the Gale Warning, southwest winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 feet expected. For the Small Craft Advisory, south winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm and Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...For the Gale Warning, from 6 PM this evening to 1 PM EST Sunday. For the Small Craft Advisory, until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
821 WHUS71 KOKX 112017 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 317 PM EST Sat Jan 11 2020 ANZ350-353-355-120900- /O.CON.KOKX.SC.Y.0007.000000T0000Z-200111T2300Z/ /O.CON.KOKX.GL.W.0003.200111T2300Z-200112T1800Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 317 PM EST Sat Jan 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WHAT...For the Gale Warning, southwest winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 feet expected. For the Small Craft Advisory, southwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...For the Gale Warning, until 1 PM EST Sunday. For the Small Craft Advisory, until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-335-338-340-345-120900- /O.CON.KOKX.SC.Y.0007.000000T0000Z-200111T2300Z/ /O.CON.KOKX.GL.W.0003.200111T2300Z-200112T1800Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 317 PM EST Sat Jan 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WHAT...For the Gale Warning, southwest winds 20 to 30 kt with gusts up to 40 kt and seas 3 to 5 feet expected. For the Small Craft Advisory, southwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...For the Gale Warning, until 1 PM EST Sunday. For the Small Craft Advisory, until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
732 WHUS71 KOKX 112315 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 615 PM EST Sat Jan 11 2020 ANZ330-335-338-340-345-121030- /O.EXP.KOKX.SC.Y.0007.000000T0000Z-200111T2300Z/ /O.CON.KOKX.GL.W.0003.000000T0000Z-200112T1800Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 615 PM EST Sat Jan 11 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt, and seas 3 to 5 feet on Long Island Sound. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 1 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-353-355-121030- /O.EXP.KOKX.SC.Y.0007.000000T0000Z-200111T2300Z/ /O.CON.KOKX.GL.W.0003.000000T0000Z-200112T1800Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 615 PM EST Sat Jan 11 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WHAT...Southwest winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 feet. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...Until 1 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
349 WHUS71 KOKX 120825 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 325 AM EST Sun Jan 12 2020 ANZ350-353-355-122100- /O.EXT.KOKX.GL.W.0003.000000T0000Z-200112T2100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 325 AM EST Sun Jan 12 2020 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 feet. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-335-338-340-345-122100- /O.EXT.KOKX.GL.W.0003.000000T0000Z-200112T2100Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 325 AM EST Sun Jan 12 2020 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt, and seas 3 to 5 feet on Long Island Sound. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
682 WHUS71 KOKX 121816 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 116 PM EST Sun Jan 12 2020 ANZ330-335-338-340-345-122300- /O.CAN.KOKX.GL.W.0003.000000T0000Z-200112T2100Z/ /O.NEW.KOKX.SC.Y.0008.200112T1816Z-200112T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 116 PM EST Sun Jan 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt. Some occasional gusts to 35 kt possible on eastern Long Island Sound. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-355-130230- /O.CAN.KOKX.GL.W.0003.000000T0000Z-200112T2100Z/ /O.NEW.KOKX.SC.Y.0008.200112T1816Z-200113T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 116 PM EST Sun Jan 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST MONDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 11 feet. Occasional gusts up to 35 kt east of Moriches Inlet NY. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...Until 5 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Jan 11, 12:37 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 11, 12:37 AM EST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service New York NY
1237 AM EST Sat Jan 11 2020
.SYNOPSIS...
High pressure over the western Atlantic will gradually give way
to a frontal system over the mid section of the country through
this weekend. A pre-frontal trough will move through the area
Sunday morning, followed by a cold frontal passage in the
evening. Surface low pressure system exits the region Sunday
with dry air filling in behind the system through Tuesday.
Disturbances aloft impact the forecast area late Tuesday and
again on Wednesday bringing increased precipitation chances by
mid week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Generally unseasonably warm conditions with mostly cloudy to
overcast skies overnight.
Forecast area will reside in the warm sector of a frontal
system over the mid section of the country, which gradually
works east through the weekend. This will result in an
anomalously warm period with lows temperatures occurring early
this evening in the 40s, with a gradual rise toward 50 for the
second half of the night as the SW flow increases. There is a
good chance for record lows minimums being achieved.
The warm sector often can be tricky with respect to cloud cover
as the thermal forcing is weak and heights aloft are increasing
as well.
Have leaned toward the GFS with a warmer, drier boundary layer.
Thus, any fog or even a sprinkle will be patchy in nature with
the best chance north and west of NYC.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
A highly amplified upper flow will feature ridging along the
eastern seaboard and a trough lifting from the mid and lower
Mississippi Valley up into the Great Lakes. The latter of which
will send a pre-frontal trough into the area toward daybreak
Sunday.
Prior to then, a deep-layered SW flow will result in an
anomalously warm airmass with potential record warmth. Highs
away from the immediate coast will likely reach 60-65 Saturday,
perhaps even warmer with more sun being realized. Once gain, a
warmer, drier boundary layer as indicated by much of the
guidance outside of the NAM, points to more sun. This will also
result in a gusty SW flow, due to the gradient wind and daytime
mixing. Winds will gusts up to 25 mph. However, a strengthening
low-level jet, 70-80 kt, will impact the area from NYC east late
Saturday night. While the low-levels are inverted, the gust
potential will increase 25 to 35 mph.
There could be some patchy fog and/or sprinkles across the
interior towards daybreak Saturday, otherwise a mainly dry
forecast through the day with ridging aloft and weak thermal
forcing. The chance for widespread fog/drizzle across the area
seems low at this time due to the strength of the winds. There
is some concern as dew points get into the lower 50s, that
coastal locations could see some patchy fog Saturday night due
to the advection of the warm, moist air across the cooler waters
(upper 40s).
The best chance of showers will come after midnight Saturday
with the approach of the pre-frontal trough. Marginal
instability and high PW, will result in showers, possibly a
thunderstorm. The wind field aloft is strong, but due to timing
and stable low-levels, strong and/or severe seems unlikely at
this time. Rainfall amounts will be light due to the progressive
nature of the system
Overnight lows will be in the 50s Saturday night.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Ongoing rain and areas fog (mainly at the coast) continues
Sunday morning into the early afternoon hours as the prefrontal
low over Vermont exits off to the northeast. Prior to the cold
front temperatures should be able to steadily rise in the
clearing after the morning's rainfall. Expected a second day of
temperatures 15-20 degrees above with afternoon maxes in the mid
60s near the city and low 60s for the surrounding areas. It is
likely that the January 12th record high for Central Park of 66
degrees is either matched or exceeded.
The weak cold front crosses the Lower Hudson Valley and the
remainder of the forecast area at or after midnight Sunday into
Monday. Dew points crash into the low 30s allowing overnight
minimum temperatures to fall into the thirties as well. Dry air
settles over the region as weak ridging builds over central New
York State both Monday and Tuesday. Average 1000-500mb RH less
than 15% means no precipitation to start the week. Temperatures
are anticipated to be cooler reaching the mid 40s yet this is
still around 5 degrees above normal mid January.
A weak shortwave late Tuesday into Wednesday could pass north
of the Great Lakes with the axis extending south into New York.
This disturbance may bring enough dynamics to initiate rain
showers with possible sleet or snow for the Lower Hudson Valley.
Then late Wednesday into Thursday a second stronger shortwave
enters central New York. Moderate rain and mixed precipitation
is looking increasingly likely for the overnight hours. The low
then exits by the afternoon and the arctic air behind this
system filters into the forecast area. This could return
temperatures back to seasonal normals for Friday.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Offshore high pressure will remain in place through the period.
Low pressure slowly approaches from the southwest Saturday afternoon
into Saturday night. The low reaches the eastern Great Lakes by the
end of the forecast period.
VFR until late Saturday afternoon, with the exception of brief MVFR
ceilings possible at KISP, KSWF, and KGON overnight.
MVFR ceilings develop late Saturday afternoon and remain into the
evening. Precipitation may just be moving into KSWF around 05Z
Sunday.
Low level wind shear develops overnight into Saturday morning,
strengthening late in the day, especially east of the NYC
terminals. Wind shear will be southwest 45 to 60 kt at 2000
feet.
Wind southerly less than 10 kt, increase Saturday morning to around
15 kt with gusts 20 to 25 kt. Gust may end or become more occasional
late in the afternoon and into the evening.
.OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
.Late Saturday night and early Sunday morning....LLWS expected with
a low level jet of 65 to 75 kt east of the NYC metro terminals. Sfc
winds S, increasing to 15-20G25kt at the coastal terminals. MVFR
conditions with IFR possible especially along the coast. Showers
likely with a slight chance of thunder.
.Remainder of Sunday...W-SW winds G25-35kt. Conditions improving to
VFR from west to east as precipitation moves east.
.Monday...VFR.
.Tuesday...Chance of rain/snow at KSWF, chance of rain elsewhere,
mainly at night, with MVFR or lower possible.
.Wednesday...Chance of rain mainly at night, with MVFR or lower
possible.
&&
.MARINE...
A prolonged period of SW flow will gradually increase through
Saturday night as high pressure gives way to a storm system over
the mid section of the country. SCA conditions on the ocean
waters tonight will expand across the remaining water Saturday
night with the potential for gales on the ocean toward daybreak
Sunday.
Gale conditions for the ocean waters slack by the afternoon
Sunday as winds and seas should begin to subside with the
frontal passage. Once the low shifts off to the north east winds
shifts out of the north early morning Monday falling below SCA
levels for all waters. Seas may remain elevated above 5 ft
through Monday night.
Winds and seas remain below advisory criteria through mid week.
By Thursday however SCA conditions could return with SW winds 20-25
kts and seas 10-12 ft associated with an incoming system. Confidence
on the exact timing is low at this time.
&&
.HYDROLOGY...
No hydrologic impacts are expected through the middle of next
week.
&&
.CLIMATE...
Record high temperatures are possible on Saturday and Sunday. Record
high minimum temperatures are also possible Saturday. Below are the
current records along with the year in which they occurred.
Record High Minimum Temperatures for Saturday January 11
EWR: 50/1975
BDR: 43/1972
NYC: 48/1975
LGA: 44/2017
JFK: 48/1975
ISP: 46/1975
Record High Temperatures for Saturday January 11
EWR: 66/1975
BDR: 56/1975
NYC: 63/1975
LGA: 62/1975
JFK: 59/1975
ISP: 60/1975
Record Highs Temperatures for Sunday January 12
EWR: 67/2017
BDR: 55/2018
NYC: 66/2017
LGA: 68/2017
JFK: 61/2017
ISP: 58/2018
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is still
operating at reduced power.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from 11 PM this evening to 4 PM EST
Sunday for ANZ330-335-338-340-345.
Gale Watch from this evening through Sunday afternoon for
ANZ350-353-355.
Small Craft Advisory until 6 PM EST this evening for ANZ350-
353-355.
&&
SYNOPSIS...DJ/16/DW
NEAR TERM...DS/DW
SHORT TERM...DW
LONG TERM...DJ/16
AVIATION...19
MARINE...DJ/16/DW
HYDROLOGY...DJ/16/DW
CLIMATE...
EQUIPMENT...Hazardous weather outlook, Jan 10, 4:26 PM EST, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service New York NY 426 PM EST Fri Jan 10 2020 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-112130- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 426 PM EST Fri Jan 10 2020 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ350-353-112130- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 426 PM EST Fri Jan 10 2020 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ355-112130- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 426 PM EST Fri Jan 10 2020 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ330-335-338-340-345-112130- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 426 PM EST Fri Jan 10 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 1:12 PM EST | Wind Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.